Starting glucaphage 500 mg tomorrow am

By Turtle Latest Reply 2009-10-09 21:16:44 -0500
Started 2009-10-07 21:22:40 -0500

I lost the battle of no meds. Tomorrow am I start my first diabetic med since I was diagnosed 4-5 yrs. ago. I have watched my diet and done what exercise I could. I lost the battle today and my feet are in bad shape and a rash all over my body. Doc thinks it is all diabetes related. Ordered special creams and lotions,

4 replies

Turtle 2009-10-09 21:16:44 -0500 Report

Taking my new med is ok. I am happy that my dr finally showed that she was paying atten. It is difficult to put the med on my feet and arms 2x daily but I do it. My feet hurt in some places that the threads of my sheets hurt my feet. I think that is pretty sensitive.

I turned the staff person into the head nurse the next day. I asked her today if I was in trouble and she said no that it was goood that I turned her in and she wants me to know I can come to her w/ any problems in the future.


Alicia039 2009-10-08 03:35:48 -0500 Report

Congratulations for staying off meds for the 4-5 years you were able. I believe that eventually no matter how much you watch your diet and exercise and some point meds have to be started.
My grandmother was able to stay off meds from early 40's until her late 50's and had to start meds. She still watches her diet and now in her early 80's she does water aerobics 3x a week. She is way better shape than me. lol
So don't look at as a failure on your part, just a progression of the disease.
And I read your other post in regards to a staff at your facility. You basically pay these peoples salaries. Please don't let one person ruin your stay there. Speak to someone in authority and tell them what she said and you are uncomfortable with her giving you your meds. I am sure management will help you.

MarineMomX2 2009-10-07 22:38:27 -0500 Report

You have done good staying off the meds for that many years. But, you have to be so very careful with your feet. My doctor gets on to me even when I get into ants and come in with bites on my feet. So, please be careful. Just take a deep breath, relax and let them help you now.

hbkunkel 2009-10-07 21:32:10 -0500 Report

Meds are OK. You have done great to be off them for this long but as our bodies change we have to accept these changes and do what we need to do to keeep us healthy with a good quality of life.